After upping my dose of 500mg metformin to 1000mg a day my vision is very blurry. I can't see without my readers on. Anyone else experiencing this. Please help!
When I started Metformin 500mg 2/day three years ago, I noticed changes in my vision literally overnight! I mentioned it to an ophthalmic surgeon, who examined me for possible diabetic retina damage two days later. He reported that, basically, the geometry of my eyeballs was physically changing as my BG rapidly approached "normal." Sorry, Uncltodd, give your eyes at least 4 weeks to become stabilized in their "new" shape, then have a thorough exam by an optometrist and new prescriptions! Sadly, the best my eye doctor of 30 years could do was 20/20, where before I was correctable to 20/15. A miserable 4 weeks, could not read or enjoy TV. Same prescription for eyes AND Metformin since that time! I DO notice some blurriness if I do something stupid in my daily diet (chocaholic!) or forget my med. Note that my 500mg 2/day is considered "minimal" by my doctor- possibly your doctor was hoping that you could get by on a lower initial dosage? Metformin has many other (for me) annoying side-effects. :-( Hope I have helped.
Thanks so much for that. That makes perfect sense!!! Thanks again
I took (1) 1000mg dose and immediately had severe vision problems... I could not see my computer at work, my paperwork, nothing without wearing reading glasses. It came on so fast - like within a couple hours of taking it. I stopped taking it, and now, day 3 of not taking it, my vision has finally come back and I don't need reading glasses to see at my job! How terrifying.
- Metformin Information for Consumers
- Metformin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metformin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.